Indiana, 2021Winter Storm and Winter Weather in Indiana, January 30 to 31, 2021
January 30 to 31, 2021 · NWS IWX · 24 events in 24 counties and zones
Heavy snow and strong easterly winds developing during the evening hours of January 30th, and continued through the mid-morning hours of January 31st. The heaviest snow accumulations were along and south of the US 30 corridor where reports of 5 to 10 inches were received.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy snow and strong easterly winds developing during the evening hours of January 30th, and continued through the mid-morning hours of January 31st. The heaviest snow accumulations were along and south of the US 30 corridor where reports of 5 to 10 inches were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jan 30, 4:18 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 30, 4:18 PM EST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
418 PM EST Sat Jan 30 2021
.SYNOPSIS...
Issued at 415 PM EST Sat Jan 30 2021
Several inches of accumulating snow will overspread the area
Saturday evening, becoming heavy at times. The snow will gradually
taper off during the day Sunday. Travel will be impacted Saturday
night into Sunday.
&&
.SHORT TERM...(This Evening through Sunday)
Issued at 415 PM EST Sat Jan 30 2021
...Rapidly Deteriorating Travel Conditions...
Bottom Line Up Front: Travel conditions will go downhill fast this
evening across the area, starting south of us 30 by early evening
and then spreading north. Visibilities less than a quarter mile
and snow covered roads are expected. Impacts may be lower across
the north, but travel challenges will still exist. Light snow will
persist Sunday, slowly tapering with time and eastward extent.
Forecast generally on track with leading edge of precipitation ahead
of stout looking upper level system edging ever closer to our SW
counties. Hi res models continue to narrow into better agreement
with period of strong isentropic lift and negative EPV setting the
stage for what could turn out to be some impressive snow rates
along and south of route 30 this evening, spreading north into the
overnight. I would not be surprised for a few lightning strikes
with the main banding this evening. QPF amounts have been
increased slightly, especially in SW and SE areas to better
reflect even greater moisture contribution. The result...a solid
snow event is in store for the area with a swath of 5 to 9 inches
likely to fall either side of and south of US-30, with the bulk
of the snow tonight and lesser amounts as you head north.
Snowfall rates could easily be 1 to 2 inches per hour in the
heaviest band this evening which will cause rapidly deteriorating
driving conditions due to snow covered roads and poor visibility.
There are model solutions out there that suggest high amounts of
snow are possible with this event, which have a fair amount of
validity and cannot be dismissed. It will come down to the track
of the sfc and low level features, final thermal profiles and how
long the heavier snow lasts. As a result, the headlines were kept
intact with the only change being to push back far NE areas to a
3Z Sun start. Trends will be monitored through the evening.
A few of the models bring 850 mb nose of +1 C or so temps into
far SW/S areas after 8Z and potentially lingering into the morning
as the low moves east. If temperatures warm above freezing, snow
amounts across the south (south of US 24 in Indiana) will be
impacted some. Also, while amounts have been lowered slightly
across the advisory area, a general 3 to 7 inch accumulation is
expected with the potential for higher amounts depending on how
long the snow lasts through the day Sunday as energy and lift
persist but become less focused as the main energy translates
east.
&&
.LONG TERM...(Sunday Night through Saturday)
Issued at 330 PM EST Sat Jan 30 2021
Forecast presently has precipitation finally dissipating Sunday
evening. There are still some model solutions that suggest light
snow could linger well into Sunday night and possibly even Monday.
Pops have been kept fairly low at this point with a closer look
warranted in later forecasts.
Beyond this system, little time was spent on forecast so blend of
models generally used. Still have another system moving towards
the area late in the period that will bring more precipitation
challenges. What looked like mainly rain now appears to be yet
another potential mixed type system. A lot of things to sort out
after we are done with this current storm. Suffice to say, stay
tuned. In between systems, it should turn out rather quiet and
trying to trend above freezing by Thursday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1200 PM EST Sat Jan 30 2021
VFR conditions and southeasterly winds near 15 kts (gusting 20-25
kts at times) are expected this afternoon into early this evening.
Conditions will then rapidly deteriorate by approximately 02-03z
this evening as moderate to at times heavy snow lifts into
northern Indiana. Maybe an hour of so of MVFR/IFR to start will
likely give way to LIFR conditions at each site. Deeper
moisture/ascent plume does shift east of the area late tonight
into Sunday morning with lower snowfall rates and slightly
better visibility anticipated for much of Sunday.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Storm Warning from 7 PM EST /6 PM CST/ this evening to 7
PM EST /6 PM CST/ Sunday for INZ003-012>018-020-022>027-
032>034.
Winter Weather Advisory from 10 PM this evening to 7 PM EST
Sunday for INZ007.
Winter Weather Advisory from 7 PM this evening to 7 PM EST
Sunday for INZ004>006-008-009.
MI...Winter Weather Advisory from 10 PM this evening to 7 PM EST
Sunday for MIZ079>081.
Winter Weather Advisory from 7 PM this evening to 7 PM EST
Sunday for MIZ077-078.
OH...Winter Storm Warning from 7 PM this evening to 7 PM EST Sunday
for OHZ015-016-024-025.
Winter Weather Advisory from 10 PM this evening to 7 PM EST
Sunday for OHZ001-002.
Winter Weather Advisory from 7 PM this evening to 7 PM EST
Sunday for OHZ004-005.
LM...Small Craft Advisory until 7 AM EST Tuesday for LMZ043-046.
&&
SYNOPSIS...Murphy/Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jan 30, 4:15 PM EST, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
415 PM EST Sat Jan 30 2021
INZ004>006-008-009-MIZ077-078-OHZ004-005-312115-
St. Joseph IN-Elkhart-Lagrange-Noble-De Kalb-Berrien-Cass MI-
Defiance-Henry-
415 PM EST Sat Jan 30 2021
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY...
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to send snowfall reports tonight and Sunday.
INZ007-MIZ079>081-OHZ001-002-312115-
Steuben-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
415 PM EST Sat Jan 30 2021
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST SUNDAY...
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to send snowfall reports tonight and Sunday.
INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-312115-
La Porte-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Paulding-Putnam-Van Wert-Allen OH-
415 PM EST Sat Jan 30 2021 /315 PM CST Sat Jan 30 2021/
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST /6 PM CST/ SUNDAY...
This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to send snowfall reports tonight and Sunday.
LMZ043-046-312115-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
415 PM EST Sat Jan 30 2021
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
Small Craft Advisory.
Hazardous conditions for small craft through Tuesday morning.
Conditions hazardous to small craft are possible Thursday into
Friday.
Winter Storm, White
- When
- January 30, 6:00 PM EST to January 31, 10:00 AM EST
- Where
- White forecast zone
- Reported by
- Public
- Coordinates
- 40.750, -86.865 (the zone’s center; the record gives no point)
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Some sleet mixed in with the snow at times, with snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 6 and 9 inches, with 8.0 inches observed at Monticello. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Storm, Cass
- When
- January 30, 6:00 PM EST to January 31, 10:00 AM EST
- Where
- Cass forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.762, -86.346 (the zone’s center; the record gives no point)
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Some sleet mixed in with the snow at times, with snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 6 and 9 inches, with 8.0 inches observed at Logansport. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Storm, Pulaski
- When
- January 30, 6:00 PM EST to January 31, 10:00 AM EST
- Where
- Pulaski forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.042, -86.699 (the zone’s center; the record gives no point)
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Some sleet mixed in with the snow at times, with snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 6 and 9. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Storm, Miami
- When
- January 30, 7:00 PM EST to January 31, 10:00 AM EST
- Where
- Miami forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.770, -86.045 (the zone’s center; the record gives no point)
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Some sleet mixed in with the snow at times, with snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 6 and 8 inches, with 7.5 inches observed 1 mile north-northeast of Wells. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Storm, Fulton
- When
- January 30, 7:00 PM EST to January 31, 10:00 AM EST
- Where
- Fulton forecast zone
- Reported by
- Public
- Coordinates
- 41.047, -86.264 (the zone’s center; the record gives no point)
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Some sleet mixed in with the snow at times, with snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 7 and 11, with 10.5 inches observed in Akron. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Storm, Starke
- When
- January 30, 7:00 PM EST to January 31, 10:00 AM EST
- Where
- Starke forecast zone
- Reported by
- Public
- Coordinates
- 41.281, -86.648 (the zone’s center; the record gives no point)
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 6 and 9 inches, with 8.0 inches observed at Knox. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Weather, St. Joseph
- When
- January 30, 7:00 PM EST to January 31, 10:00 AM EST
- Where
- St. Joseph forecast zone
- Reported by
- Official NWS Observations
Light to moderate snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall totals in the county ranged between 4 and 7 inches, with 5.0 inches observed at South Bend. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of accumulating snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Storm, Grant
- When
- January 30, 8:00 PM EST to January 31, 10:00 AM EST
- Where
- Grant forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.516, -85.655 (the zone’s center; the record gives no point)
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Some sleet mixed in with the snow at times, with snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 5 and 7 inches, with 7.0 inches observed 5 miles northeast of Marion. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Storm, Marshall
- When
- January 30, 8:00 PM EST to January 31, 10:00 AM EST
- Where
- Marshall forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.325, -86.262 (the zone’s center; the record gives no point)
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 6 and 8 inches, with 7.1 inches observed 2 miles southwest of Plymouth. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Storm, La Porte
- When
- January 30, 7:00 PM CST to January 31, 10:00 AM CST
- Where
- La Porte forecast zone
- Reported by
- Public
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 7 and 11 inches, with 10.0 inches observed at Wanatah. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Weather, Jay
- When
- January 30, 8:00 PM EST to January 31, 11:00 AM EST
- Where
- Jay forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.438, -85.006 (the zone’s center; the record gives no point)
Moderate to heavy snow, mixed with sleet at times, developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall totals in the county ranged between 3 and 5 inches. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of accumulating snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Weather, Blackford
- When
- January 30, 8:00 PM EST to January 31, 11:00 AM EST
- Where
- Blackford forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.474, -85.325 (the zone’s center; the record gives no point)
Moderate to heavy snow, mixed with sleet at times, developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall totals in the county ranged between 4 and 6 inches. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of accumulating snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Storm, Wabash
- When
- January 30, 9:00 PM EST to January 31, 10:00 AM EST
- Where
- Wabash forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.846, -85.794 (the zone’s center; the record gives no point)
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 6 and 9 inches, with 7.5 inches observed 1 mile northwest of La Fontaine. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Storm, Adams
- When
- January 30, 9:00 PM EST to January 31, 11:00 AM EST
- Where
- Adams forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.746, -84.937 (the zone’s center; the record gives no point)
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 6 and 9 inches. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Storm, Wells
- When
- January 30, 9:00 PM EST to January 31, 11:00 AM EST
- Where
- Wells forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.729, -85.221 (the zone’s center; the record gives no point)
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 7 and 10 inches, with 9.1 inches observed at Bluffton. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Storm, Whitley
- When
- January 30, 9:00 PM EST to January 31, 11:00 AM EST
- Where
- Whitley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.139, -85.505 (the zone’s center; the record gives no point)
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 6 and 9 inches, with 8.5 inches observed 4 miles southwest of Columbia City. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Storm, Kosciusko
- When
- January 30, 9:00 PM EST to January 31, 10:00 AM EST
- Where
- Kosciusko forecast zone
- Reported by
- CoCoRaHS
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 5 and 8 inches, with 7.1 inches observed 1 mile north of Warsaw. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Storm, Huntington
- When
- January 30, 10:00 PM EST to January 31, 11:00 AM EST
- Where
- Huntington forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.829, -85.488 (the zone’s center; the record gives no point)
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 7 and 9 inches, with 8.3 inches observed in Huntington. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Storm, Allen
- When
- January 30, 10:00 PM EST to January 31, 11:00 AM EST
- Where
- Allen forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.091, -85.067 (the zone’s center; the record gives no point)
Moderate, to at times heavy, snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall rates of 1 to 1.5 inches per hour observed in heavier snow bands. Snowfall totals in the county ranged between 6 and 9 inches, with 8.5 inches observed at the Fort Wayne International Airport. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of heavy snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Weather, Elkhart
- When
- January 30, 10:00 PM EST to January 31, 10:00 AM EST
- Where
- Elkhart forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.597, -85.859 (the zone’s center; the record gives no point)
Light to moderate snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall totals in the county ranged between 4 and 6 inches, with 5.2 inches observed near Nappanee. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of accumulating snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Weather, Noble
- When
- January 30, 10:00 PM EST to January 31, 10:00 AM EST
- Where
- Noble forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.399, -85.417 (the zone’s center; the record gives no point)
Light to moderate snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall totals in the county ranged between 4 and 7 inches. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of accumulating snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Weather, De Kalb
- When
- January 30, 10:00 PM EST to January 31, 10:00 AM EST
- Where
- De Kalb forecast zone
- Reported by
- Public
- Coordinates
- 41.398, -84.999 (the zone’s center; the record gives no point)
Light to moderate snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall totals in the county ranged between 4 and 6 inches, with 6.0 inches reported at Auburn. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of accumulating snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Weather, Lagrange
- When
- January 30, 10:00 PM EST to January 31, 10:00 AM EST
- Where
- Lagrange forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.643, -85.426 (the zone’s center; the record gives no point)
Light to moderate snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall totals in the county ranged between 3 and 5 inches. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of accumulating snow and strong winds created difficult travel and reports of a few car accidents across the region.
Winter Weather, Steuben
- When
- January 30, 11:00 PM EST to January 31, 10:00 AM EST
- Where
- Steuben forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.644, -85.001 (the zone’s center; the record gives no point)
Light to moderate snow developed during the evening hours of January 30th and continued through the morning hours of January 31st. Snowfall totals in the county ranged between 2 and 4 inches. Easterly winds gusting to 30 mph also created low visibility and drifting snow. This combination of accumulating snow and strong winds created difficult travel and reports of a few car accidents across the region.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Indiana, January 30 to 31, 202112 injured · $685,000 · 8 events
- Winter Weather in Virginia, January 30 to 31, 202130 events
- Winter Storm and Winter Weather in Ohio, January 30 to 31, 202128 events
- Winter Storm and Winter Weather in Illinois, January 30 to 31, 202122 events
- Winter Storm in Virginia, January 30 to 31, 202122 events
- Winter Storm and Winter Weather in Wisconsin, January 30 to 31, 202120 events
- Dust Storm and High Wind in Texas, January 30, 202159 kt wind · 19 events
- Winter Storm and Winter Weather in Iowa, January 30 to 31, 202119 events
- Winter Storm in Virginia, January 30 to 31, 202115 events
- High Wind in New Mexico, January 30, 202156 kt wind · 12 events
- High Wind in Texas, January 30, 202152 kt wind · 12 events
- Winter Storm and Winter Weather in Illinois, January 30 to 31, 20219 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 931321, 931322, 931325, 931323, 931326, 931335, 931337, 931324, 931334, 931336, 931343, 931344, 931327, 931329, 931330, 931332, 931333, 931328, 931331, 931338, 931339, 931340, 931342, 931341.